Show simple item record

dc.contributor.authorDokuchaev, Nikolai
dc.identifier.citationDokuchaev, Nikolai. 2013. Volatility estimation from short time series of stock prices. Journal of Nonparametric statistics. 26 (2): pp. 373-384.

We consider estimation of the historicalvolatility of stock prices. It is assumed that the stock prices arerepresented as time series formed as samples of the solution of astochastic differential equation with random and time varyingparameters; these parameters are not observable directly and haveunknown evolution law. The price samples are available with limitedfrequency only. In this setting, the estimation has to be based onshort time series, and the estimation error can be significant. Wesuggest some supplements to the existing non-parametric methods ofvolatility estimation. Two modifications of the standard summationformula for the volatility are derived. In addition, a lineartransformation eliminating the appreciation rate and preserving thevolatility is suggested.

dc.publisherTaylor & Francis
dc.subjectvolatility - estimation
dc.subjectnon-parametric estimation
dc.subjectshort time series
dc.titleVolatility estimation from short time series of stock prices
dc.typeJournal Article
dcterms.source.titleJournal of Nonparametric statistics

This is an Author's Accepted Manuscript of an article published in the Journal of Nonparametric statistics, 2013, copyright Taylor & Francis, available online at: <a href=""></a>

curtin.accessStatusOpen access

Files in this item


This item appears in the following Collection(s)

Show simple item record